MAUDE Adverse Event Report: BIOMERIEUX ITALIA S.P.A. VIDAS® ANALYSER

BIOMERIEUX ITALIA S.P.A. VIDAS® ANALYSER
Model Number 99735
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the (b)(6) notified biomérieux of a qcv detected failure occurring at section a1 of the vidas® analyzer (ref.99735, serial number (b)(4)).The customer confirmed the last passing qcv test was performed on (b)(4) 2020.A retrospective analysis was performed for the impacted timeframe.The retrospective analysis identified thirty-five (35) procalcitonin and d-dimer samples were tested at position a1 during the impacted timeframe.Eight (8) samples were unable repeated.All other samples from the impacted time period were retested.The following three resulted in an interpretation change.Sample 1 d-dimer original result = 280.94 ng/ml - negative, sample 1 d-dimer repeat result = 726 ng/ml ¿ positive.Sample 2 pct original result = 0.11 ng/ml, sample 2 pct repeat result = 0.53 ng/ml.Sample 3 pct original result = <0.05 ng/ml, sample 3 pct repeat result = 0.75 ng/ml.The customer confirmed the initial results were reported to the treating physician; however, there is no indication or report from the laboratory that the discrepant results led to any adverse event related any patient's state of health.A biomérieux field service engineer (fse) visited the customer site and obtained a failing qcv result for section a1.The fse then performed a pump cleaner, and replaced the door plunger and seals.The instrument is now operational.Biomérieux will initiate an internal investigation.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint of a qcv detected failure occurring at section e1 of the vidas® analyzer (ref.99735, serial number (b)(6)).A qcv failure is not an abnormal behavior.It means that the qcv played its role as a functional control.This control is meant to detect residual risks, that are rare and sudden.Those risks are already present and accepted into the vidas analyser additional information was obtained from the field service engineer (fse) that performed the on-site testing and maintenance.The fse performed a pump test for position e1 and the test failed.The fse reported that the pump channel for e1 was visibly clogged.The fse performed a pump cleaning on section e1, which cleared the clog and the instrument was returned to normal functionality.A final leak test was performed in order to quality the instrument and all values were within expected range.The initial report incorrectly stated that the affected position was a1.The correct information is that the affected position was e1.

Brand Name
VIDAS® ANALYSER
Common Device Name
VIDAS® ANALYSER
Manufacturer (Section D)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
MDR Report Key9910627
Report Number9615037-2020-00022
Device Sequence Number11621900
Product Code DEW
UDI-Device Identifier03573026140427
UDI-Public03573026140427
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K891385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99735
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1